Cancer caused by radioactive pill taken in early 70's 
Author Message
 Cancer caused by radioactive pill taken in early 70's

Would like any info regarding cancer resulting from radioactive pill
taken in early 70's to correct hyperthyroidism.  Pill killed entire
thyroid. Patient is female, was approx. 40 yrs. old at the time.  Has
taking this pill resulted in cancer, and if so, what kind,
treatment,symptoms, etc.?


Thu, 09 Apr 1998 03:00:00 GMT
 Cancer caused by radioactive pill taken in early 70's
My mother had a radioactive 'cocktail' in the 70's that killed her thyroid.  
She has been on synthroid ever since.  She was about 40.  About 12 years ago,
she had a 'chronic fatigue'-like episode that lasted for over a year.  A year
ago she was diagnosed with small cell lung cancer.  She also was a smoker.  Is
this the kind of info you are looking for?  Do you have info about it?

Nancy Walden


Quote:

>Subject: Cancer caused by radioactive pill taken in early 70's
>Date: Sun, 22 Oct 1995 14:08:12 GMT
>Would like any info regarding cancer resulting from radioactive pill
>taken in early 70's to correct hyperthyroidism.  Pill killed entire
>thyroid. Patient is female, was approx. 40 yrs. old at the time.  Has
>taking this pill resulted in cancer, and if so, what kind,
>treatment,symptoms, etc.?



Thu, 09 Apr 1998 03:00:00 GMT
 Cancer caused by radioactive pill taken in early 70's
Radioactive iodine, taken to treat hyperthyroidism, doesn't lead
to small cell cancer of the lung. Radioactive iodine is still
commonly used to treat overactive thyroid glands in non-pregnant
people.

--
H2



Thu, 09 Apr 1998 03:00:00 GMT
 Cancer caused by radioactive pill taken in early 70's

Quote:

>  Yes. However my mother is not a smoker - is your mother's cancer
>  linked at all to the radioactive pill, or from smoking? My mother has
>  not yet been diagnosed - she had a catscan on Friday.  Her dr. said
>  there have been cases of cancer that have been the result of taking
>  this radioactive pill.  I'd like to know if this is so, what kind of
>  cancer would it be.  My mom is experiencing fatigue, an ache in the
>  upper lung area, has to clear her throat often, and coughed up {*filter*}
>  (once). I'm concerned and trying to find out anything I can.

It could be a thyroid cancer. That is assuming that the pill was indeed
radioactive iodine (I-131). If this is the case it fits the latent period for
radiation induced tumors. There are plenty of published literature related
to this area. The most significant studies come from Hanford which
released thousands of curies over the life of the facility. It  really
messed up Southeast Washington. However if it is a thyroid carcinoma,
they are typically very difficult to treat. I have seen two cases and the
prognosis was not favorable.


Sat, 11 Apr 1998 03:00:00 GMT
 
 [ 4 post ] 

 Relevant Pages 

1. Netpharmaworld: Buy Generic Drugs, Save Upto 70%, Get Free Pills

2. Vintage 50's-70's Baseball/Basketball/Football

3. COMPLETE REMISSION PILL'S DRAMATIC EARLY SUCCESS GIVES HOPE TO LEUKEMIA PATIENTS

4. Aspirin + lovastatin reduces colon cancer 70%

5. Aspirin + lovastatin reduces colon cancer 70%

6. Pig whipworm cures 70% of chrone's and ulcerative colitis

7. Low-dose pesticide exposure boosts Parkinson's risk by 70 percent

8. Could I have gotten Hep C in the 70's

9. Myelogram dyes in the 70's


 
Powered by phpBB® Forum Software